Forum

Medication insight

Hi There

My partner has been diagnosed with remitting and relapsing MS

He is constantly having symptoms and doesn’t seem to get out of the current relapse

They don’t know how long he has had it prior to his symptoms showing but they do think the medication for his crohns has caused the MS or contributed to it

Due to having crohns he is limited to what medication he can be prescribed

He has tried Avonex which did not agree with him at all the side effects were awful

He is now currently taking copaxone but my god the reaction with his skin is awful. The nurse told us this is normal but he has been left with giant hive type marks all over his arms stomach and legs which are turning into angry looking eczema and cause him continuous itching and burning sensations almost

I was wondering if anyone else is on this medication that could shed some insight on the effects and side effects you get and if it ever gets better or to offer any advice on how to manage the symptoms

Thanks in advance

Emma

Hello Emma

Sorry you’ve been left with no reply for so long. Blame it on the members taking ages to get our heads round the new forum (new format to the old timers!)

I’ve taken both Avonex and Copaxone. And experienced horrible side effects from both. Severe cognitive problems with Avonex and hterrible skin irritation with Copaxone.

To be fair, I’ve also had bad side effects from Tecfidera and Tysabri as well (low lymphocytes from Tecfidera and quite scary liver enzymes with Tysabri).

Copaxone was my last ditch try with DMDs. It gave me excema like weals wherever I injected. Painful, itchy horrors. But it needn’t the last drug be for your partner.

You really need to discuss disease modifying drugs with his neurologist. Try to find an alternative drug that’s tolerable with his Crohns (one horrible illness should be the limit for an individual! Maybe he’s being greedy?)

There’s no way he should be left to suffer the side effects from Copaxone. Certainly I never discovered any way of taking the drug that didn’t cause these effects. And if he’s still experiencing relapses, maybe the drug’s not working anyway?

Best of luck

Sue